I have Graves Disease and take Methimazole. The Endo says I am in remission and should stay on medication indefinetely. I also take 2,000 IU's of Vitamin D3 daily for a Vitamin D deficiency. I have "ups and downs" of feeling good then feeling bad. With symptoms of feeling like someone has beat me up, fatigue, hard to lose weight, and problems sleeping. Symptoms come and go. My question is - Does this go on forever? I'm starting to realize that this is indeed a "disease" and I will have to deal with it for along time. There are at least more and more good days compared to a couple of years ago where everyday was bad :o)
are you getting monitored every 8 weeks or so, with blood tests? the fatigue and retained weight sound like hypothyroid symptoms (which could be caused by too much 'zole). usual maintenance dose in remission is often less than 5mg/day. typically taken once thyroid normalises, for a year or two, or decades.
i'm not sure about the vitamin D - probably good thing.
the crummy sleep sounds more hyper than hypo, though... could also be related to cortisol (another tree to bark up).
not sure of your Graves history. find an endocrinologist you like, if you're not happy w current dr. it's important to stay on top of thyroid conditions. could be hashimoto's disease which can initially begin as hyperthyroidism then develops into hypothyroidism...
if feeling very crummy, i would get a lab test (if it's been more than 6 weeks since last test).
yes - it's a long-term or life-long condition %[ . if you can, cut back on soy, iodine, gluten, dairy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.